Alert archive / New Mexico / Red Flag Warnings in 2013
Red Flag Warning 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 22, 2013, 2:20 PM MDT for 12 counties in New Mexico. It took effect at Mar 23, 2013, 11:00 AM MDT. It was in force for 9 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 22, 2013, 2:20 PM MDT (20:20 UTC)
- In effect from
- Mar 23, 2013, 11:00 AM MDT
- Expired
- Mar 23, 2013, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 1:17 PM MDT | HIGH SUST WINDS 44 | 6 Ne Las Vegas, NM | KLVS ASOS. |
| Mar 23, 2:00 PM MDT | NON-TSTM WND GST 82 | 10 Sse Magdalena, NM | MAGDALENA RIDGE OBSERVATORY TELESCOPE |
| Mar 23, 2:12 PM MDT | HIGH SUST WINDS 40 | 1 Ese Placitas, NM | |
| Mar 23, 2:15 PM MDT | NON-TSTM WND GST 68 | 22 Se Bosque Del Apache, NM | |
| Mar 23, 2:22 PM MDT | NON-TSTM WND GST 59 | 1 Ese Placitas, NM | |
| Mar 23, 2:30 PM MDT | HIGH SUST WINDS 46 | 22 Se Bosque Del Apache, NM | WHITE SANDS MISSILE RANGE - HARRY. |
| Mar 23, 2:30 PM MDT | NON-TSTM WND GST 71 | 6 Wnw Sandia Park, NM | TOP OF SANDIA PEAK TRAM. |
| Mar 23, 2:39 PM MDT | NON-TSTM WND GST 63 | 15 Nw Carrizozo, NM | CHUPADERA RAWS. |
| Mar 23, 2:45 PM MDT | NON-TSTM WND GST 61 | 14 E Bosque Del Apache, NM | WHITE SANDS MISSILE RANGE - STALLION RUNWAY. |
| Mar 23, 3:13 PM MDT | NON-TSTM WND GST 60 | 9 Ne Albuquerque, NM | BOTTOM OF SANDIA PEAK TRAM. |
| Mar 23, 4:49 PM MDT | NON-TSTM WND GST 60 | Capulin, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3070 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
496 WWUS85 KABQ 222020 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 220 PM MDT FRI MAR 22 2013 ...RED FLAG WARNING SATURDAY FOR MUCH OF NORTHERN AND CENTRAL NEW MEXICO DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... .AS A LOW PRESSURE SYSTEM SAGS INTO COLORADO...STRONG WINDS ALOFT WILL RACE ACROSS NEW MEXICO ALONG WITH A MUCH COOLER AND DRIER AIRMASS. DESPITE THESE COOLER TEMPERATURES...RELATIVE HUMIDITY LEVELS WILL RAPIDLY FALL BELOW CRITICAL THRESHOLDS AS HIGH TO SEVERE WIND GUSTS BUFFET MUCH OF NEW MEXICO. NMZ101-103>109-230500- /O.UPG.KABQ.FW.A.0007.130323T1700Z-130324T0200Z/ /O.NEW.KABQ.FW.W.0006.130323T1700Z-130324T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 220 PM MDT FRI MAR 22 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...MOST OF NORTHERN AND CENTRAL NEW MEXICO... EXCLUDING THE NORTH CENTRAL MOUNTAINS AND AREAS UNDER SNOW PACK. THE WATCH IS IN EFFECT FROM 11 AM MDT SATURDAY THROUGH 8 PM MDT SATURDAY EVENING. * 20 FOOT WINDS...SUSTAINED FROM THE WEST AND NORTHWEST AT 25 TO 40 MPH WITH GUSTS RANGING FROM 45 TO 60 MPH. * RELATIVE HUMIDITY...DROPPING TO 9 TO 15 PERCENT BY LATE SATURDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
2 follow-up statements
543 WWUS85 KABQ 230329 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 929 PM MDT FRI MAR 22 2013 ...RED FLAG WARNING SATURDAY FOR MUCH OF NORTHERN AND CENTRAL NEW MEXICO DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... .AS A LOW PRESSURE SYSTEM SAGS INTO COLORADO...STRONG WINDS ALOFT WILL RACE ACROSS NEW MEXICO ALONG WITH A MUCH COOLER AND DRIER AIRMASS. DESPITE THESE COOLER TEMPERATURES...RELATIVE HUMIDITY LEVELS WILL RAPIDLY FALL BELOW CRITICAL THRESHOLDS WHILE STRONG WIND GUSTS IMPACT MUCH OF NEW MEXICO. NMZ101-103>109-231400- /O.CON.KABQ.FW.W.0006.130323T1700Z-130324T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 929 PM MDT FRI MAR 22 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY. * AREA AND TIMING...MOST OF NORTHERN AND CENTRAL NEW MEXICO... EXCLUDING THE NORTH CENTRAL MOUNTAINS AND AREAS WITH SIGNIFICANT SNOW PACK. * 20 FOOT WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS RANGING FROM 45 TO 55 MPH. WINDS WILL BECOME NORTHERLY OVER THE EASTERN PLAINS WITH GUSTS UP TO 55 MPH BY LATE AFTERNOON. * RELATIVE HUMIDITY...DROPPING TO 5 TO 15 PERCENT SATURDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
431 WWUS85 KABQ 230951 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 351 AM MDT SAT MAR 23 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM TODAY FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOWPACK DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... .AS A UPPER LEVEL LOW PRESSURE SYSTEM SAGS INTO COLORADO...STRONG WINDS ALOFT WILL MIX TO THE SURFACE ALONG WITH A MUCH COOLER AND DRIER AIRMASS. DESPITE THESE COOLER TEMPERATURES...RELATIVE HUMIDITY LEVELS WILL RAPIDLY FALL BELOW CRITICAL THRESHOLDS WHILE STRONG WIND GUSTS IMPACT MUCH OF NEW MEXICO. WINDS WILL LARGELY DECREASE AFTER SUNSET...THOUGH STRONG WINDS WILL REMAIN POSSIBLE ACROSS THE EAST CENTRAL PLAINS. HOWEVER...HUMIDITIES WILL QUICKLY RISE ACROSS THE EASTERN PLAINS BEHIND A BACK DOOR COLD FRONT THIS EVENING...ALLOWING THE CRITICAL FIRE WEATHER CONDITIONS TO SUBSIDE. NMZ102-240200- /O.EXA.KABQ.FW.W.0006.130323T1700Z-130324T0200Z/ NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- 351 AM MDT SAT MAR 23 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. * AREA AND TIMING...THE NORTH CENTRAL MOUNTAINS...MAINLY BELOW 7500 FEET. THE MOST WIDESPREAD CRITICAL CONDITIONS WILL OCCUR BETWEEN 1 PM AND 6 PM. * 20 FOOT WINDS...WEST TO NORTHWEST AT 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH. LOCALLY HIGHER GUSTS POSSIBLE. * RELATIVE HUMIDITY...MINIMUM HUMIDITIES BETWEEN 10 AND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ101-103>109-240200- /O.CON.KABQ.FW.W.0006.130323T1700Z-130324T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 351 AM MDT SAT MAR 23 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. * AREA AND TIMING...MOST OF NORTHERN AND CENTRAL NEW MEXICO... EXCLUDING THE NORTH CENTRAL MOUNTAINS AND AREAS WITH SIGNIFICANT SNOW PACK. WIDESPREAD CRITICAL CONDITIONS ARE EXPECTED BETWEEN 11 AM AND 8 PM. * 20 FOOT WINDS...WEST TO NORTHWEST AT 25 TO 35 MPH WITH GUSTS RANGING FROM 45 TO 55 MPH. WINDS WILL BECOME NORTHERLY OVER THE EASTERN PLAINS WITH GUSTS BETWEEN 55 AND 60 MPH BY LATE AFTERNOON. * RELATIVE HUMIDITY...DROPPING TO 5 TO 15 PERCENT SATURDAY AFTERNOON. SINGLE DIGIT RELATIVE HUMIDITIES ARE MOST LIKELY ACROSS THE RIO GRANDE VALLEY AND SOUTHERN PORTIONS OF THE EAST CENTRAL PLAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 34
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 22, 11:33 AM MDT, 2 hours 47 minutes earlier.
Area forecast discussion, Mar 22, 11:33 AM MDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1133 AM MDT FRI MAR 22 2013 .AVIATION... 18Z TAF CYCLE WINDS WILL RAPIDLY SHIFT TO A SOUTHERLY DIRECTION IN THE EASTERN PLAINS LATE THIS MORNING. ELSEWHERE...WEST WINDS WILL BEGIN TO STRENGTHEN EARLY THIS AFTERNOON AS DAYTIME HEATING HELPS MIX DOWN WINDS FROM ALOFT. OCCASIONAL WIND GUSTS TO 25 TO 35 KTS WILL DEVELOP BY MID AFTERNOON AND CONTINUE INTO EARLY EVENING. MID LEVEL CLOUDS WILL ALSO INCREASE THROUGH THE DAY WITH ISOLATED SHOWERS AND PERHAPS A THUNDERSTORM OR TWO THIS AFTERNOON. ANY PRECIPITATION WILL BE VERY LIGHT...BRIEF AND LOCALIZED. WINDS WILL GRADUALLY DECREASE IN SPEED AFTER SUNSET...THEN INCREASE AGAIN SOMEWHAT OVER NW NM AFTER MIDNIGHT AS A DRY BUT STRONG COLD FRONT MOVES IN FROM THE NORTHWEST. && .PREV DISCUSSION...330 AM MDT FRI MAR 22 2013... MARCH MADNESS...WEATHER WISE ON ITS WAY. WINDS TODAY SHOULD NOT BE AS STRONG AS YESTERDAY BUT MAY COME UP SOME IN THE AFTERNOON OVER SOME OF THE WESTERN AND CENTRAL HIGHER TERRAIN. IN THE EASTERN PLAINS...SURFACE BOUNDARY PUSHING IN WITH SOME HIGHER...DARE I SAY...30S DEWPOINTS. HOWEVER...MODELS SHOW LOW LEVEL WINDS BECOMING SLY THIS AFTERNOON. STILL SOME HINTING AT SLIGHT POTENTIAL FOR CONVECTION OVER PORTIONS OF THE EAST CENTRAL PLAINS THIS AFTERNOON AND PER SPC DAY 1 OUTLOOK HAVE SOME ISOLD THUNDER IN WX GRID. OTHERWISE DIDN/T MODIFY TODAY/TONIGHTS POPS MUCH THOUGH CONFIDENCE ISN/T VERY HIGH FOR MEASURABLE PCPN. UPPED POPS ALONG THE NORTHEAST BORDER WITH CO FOR SATURDAY/SATURDAY NIGHT. SOME ACCUMULATING SNOWFALL POSSIBLE OVER THE SANGRE DE CRISTO MTS AND INTO THE NORTHEAST HIGHLANDS/PLAINS SATURDAY INTO SUNDAY BUT AMOUNTS APPEAR TO BE MAINLY SUB ADVY. FEEL THE MORE SIGNIFICANT EVENT WILL BE WIND AND AREAS OF BLOWING DUST SATURDAY/SATURDAY EVENING. GUIDANCE IS PUSHING HIGH WIND CRITERIA IN THE RGV...THOUGH ERN AND SRN AREAS APPEAR TO HAVE BEST POTENTIAL. SATURDAY HIGHS CRATER NORTH OF INTERSTATE 40 AND MODELS IN BETTER AGREEMENT BRINGING THE COLD AIR FASTER INTO THE NORTHEAST...WHERE HIGHS WILL BE 15 TO 20 DEGREES BELOW AVERAGE. A HARD FREEZE LIKELY OVER THE MAJORITY OF THE CWA SATURDAY NIGHT...AND AGAIN SUNDAY NIGHT. POTENTIAL FOR ADVY SNOWFALL AMOUNTS SANGRE DE CRISTO MTS...NORTHEAST HIGHLANDS/PLAINS SUNDAY NIGHT/MONDAY AS SURFACE HIGH PRESSURE IS REINFORCED AND SOUTHEAST UPSLOPE FLOW DEVELOPS INTO THE NORTHEAST QUARTER WHILE YET ANOTHER DISTURBANCE CLIPS THE REGION. HIGHS MONDAY ARE THE RESULT OF THAT REINFORCEMENT WITH ONLY UPPER 20S TO MID 40S OVER THE NE QUARTER OF THE STATE. THE OPPOSING SIDE OF THE CWA WILL START TO SEE SOME MODERATION...BUT TEMPERATURES DON/T REACH SEASONAL AVERAGES UNTIL THE MIDDLE OF NEXT WEEK OVER THE MAJORITY OF THE CWA AS A WEAK RIDGE/ZONAL FLOW DEVELOPS. .FIRE WEATHER... ...CRITICAL FIRE WEATHER EXPECTED OVER MUCH OF CENTRAL NEW MEXICO SATURDAY... BACK DOOR FRONT HAS USHERED IN SOME HIGHER DEWPOINTS AND BETTER RH RECOVERY INTO THE EASTERN PLAINS OF NM THIS MORNING...BUT THESE NORTHEASTERLY WINDS WILL SHIFT SOUTHERLY BY THIS AFTERNOON. ANOTHER INTRUSION OF MID LEVEL MOISTURE WILL ALSO TREK OVER THE STATE TODAY...GIVING WAY TO SOME SPOTTY SHOWERS AND MAYBE EVEN A ROGUE THUNDERSTORM...ESPECIALLY IN THE EAST CENTRAL TO NORTHEASTERN ZONES. OVER THE CENTRAL MOUNTAIN CHAIN AND FARTHER WEST OVER THE CONTINENTAL DIVIDE SUFFICIENT MID LEVEL FLOW WILL BE PRESENT FOR SOME BREEZY TO WINDY CONDITIONS. THE AFOREMENTIONED MID LEVEL MOISTURE WILL PRODUCE SOME BOUTS OF CLOUDS AND POSSIBLY HIGHER SURFACE DEWPOINTS...BUT MINIMUM RH WILL STILL LIKELY DROP AT OR JUST BELOW CRITICAL THRESHOLDS. WINDS ARE NOT EXPECTED TO EXCEED CRITICAL THRESHOLDS ON A WIDESPREAD BASIS IN THESE CENTRAL TO WESTERN ZONES TODAY...BUT AN HOUR OR TWO OF HIGHER GUSTS MAY BRIEFLY MEET CRITICAL CRITERIA. ONLY FAIR RH RECOVERY IS EXPECTED TONIGHT AND EARLY SATURDAY MORNING. CLOUDS WILL SCOUR OUT AHEAD OF A DEEP UPPER LEVEL LOW THAT WILL SAG INTO COLORADO OVERNIGHT AND INTO EARLY SATURDAY. WINDS ALOFT WILL ALSO INCREASE FROM THE WEST NORTHWEST. RIDGE TOPS WILL TURN GUSTY BEFORE SUNRISE SATURDAY WITH HIGHER MOMENTUM QUICKLY SPREADING INTO LOWER ELEVATIONS OF NM THROUGH THE LATE MORNING AND AFTERNOON. HAVE INCREASED FORECAST WINDS WITH WIDESPREAD CENTRAL TO EASTERN AREAS OBSERVING 45 TO 60 MPH GUSTS. AS HAS BEEN ADVERTISED THIS LOW PRESSURE SYSTEM WILL BRING A SHARPLY COLDER AIRMASS WITH IT...BUT ALSO A MUCH DRIER ONE. DESPITE THE COOLER TEMPERATURES...SEVERAL HOURS OF CRITICALLY LOW HUMIDITY ARE ANTICIPATED WITH THE HIGH TO SEVERE WIND GUSTS. HAVE HOISTED A FIRE WEATHER WATCH FOR ALL BUT THE NORTHERN MOUNTAINS. ANY PRECIPITATION WILL BE FOCUSED OVER THE NORTH CENTRAL TO NORTHEASTERN PART OF THE STATE WITH SOME MEAGER SNOW ACCUMULATIONS. SATURDAY EVENING...WINDS WILL BEGIN TO DECREASE SUBSTANTIALLY...BUT STILL RATHER STRONG IN THE EASTERN PLAINS AS THE BACK DOOR SEGMENT OF THE SURFACE FRONT PLUNGES SOUTHWARD. FOR SUNDAY DAYTIME HIGH TEMPERATURES WILL GENERALLY BE 10 TO 25 DEGREES BELOW LATE MARCH NORMALS. PRECIPITATION WILL CONTINUE OVER THE NORTH CENTRAL TO NORTHEAST WITH ANY SNOW TOTALS BEING SLOW AGGREGATE. WINDS WILL BE SHIFTY AND VARIABLE ACROSS THE FORECAST AREA WITH RH STAYING AT OR ABOVE CRITICAL VALUES FOR THE MOST PART. WIDESPREAD STRONG WIND SPEEDS ARE NOT EXPECTED AT THIS POINT FOR SUNDAY...BUT MODELS HAVE BEEN INCONSISTENT WITH UPPER LEVEL AND SURFACE FEATURES. AS A LARGE SCALE SURFACE HIGH REMAINS OVER THE CENTRAL PLAINS OF THE NATION...A GAP/CANYON WIND MAY DEVELOP SUNDAY NIGHT THROUGH CENTRAL AREAS. THE NORTH CENTRAL TO NORTHEASTERN ZONES WILL BE UNABLE TO SHAKE PRECIPITATION POTENTIAL ON MONDAY AND MONDAY NIGHT WITH THE ENTIRE FORECAST AREA REMAINING BELOW NORMAL TEMPERATURE-WISE. SOME SLIGHT MODERATION COMES ON TUESDAY...BUT NEAR AVERAGE TEMPERATURES WILL NOT RE-APPEAR UNTIL WEDNESDAY WHEN ZONAL FLOW ALOFT RETURNS. 52 .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES...NMZ101-103>109. HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES...NMZ506>508-511>515-518>540. && 33
Hazardous weather outlook, Mar 22, 6:00 AM MDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI MAR 22 2013 NMZ501>540-231200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT FRI MAR 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG AND POSSIBLY DAMAGING NORTHWEST WINDS ARE LIKELY SATURDAY ESPECIALLY ALONG AND EAST OF INTERSTATE 25 AND ALONG AND SOUTH OF INTERSTATE 40...WHERE LOCAL AREAS OF REDUCED VISIBILITIES IN BLOWING DUST ARE POSSIBLE. IN ADDITION...MUCH COLDER AIR WILL PLUNGE INTO THE REGION...WITH A HARD FREEZE LIKELY BOTH SATURDAY AND SUNDAY NIGHT. ACCUMULATING SNOW SATURDAY INTO SUNDAY MAY BE CONFINED TO THE HIGH TERRAIN OF THE NORTHERN MOUNTAINS NEAR THE COLORADO BORDER...BUT GUSTY WINDS MAY RESULT IN REDUCED VISIBILITIES IN BLOWING SNOW AND IMPACT TRAVEL IN THAT AREA. SNOWFALL ACCUMULATIONS ARE POSSIBLE FROM THE SANGRE DE CRISTO MOUNTAINS OVER THE NORTHEAST HIGHLANDS AND PLAINS SUNDAY NIGHT INTO MONDAY NIGHT AS ANOTHER DISTURBANCE CLIPS THAT PART OF THE STATE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WIND IMPACTS OR SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:57 AM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 10 hr |
| Mar 22, 4:22 AM MDT | High Wind Watch | ABQ | 10 hr | |
| Mar 22, 2:10 PM MDT | High Wind Warning | ABQ | 30 hr |
Nearby
Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.